Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 90, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 29, 2013, 5:43 PM CDT for Karnes County, Wilson County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2013, 5:43 PM CDT (22:43 UTC)
- Expired
- Apr 29, 2013, 6:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Karnes County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 59 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 5:45 PM CDT | HAIL 1.75 | Poth, TX | HAIL FELL FROM 530 PM TO 545 PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
066 WUUS54 KEWX 292243 SVREWX TXC255-493-292330- /O.NEW.KEWX.SV.W.0090.130429T2243Z-130429T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 543 PM CDT MON APR 29 2013 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL KARNES COUNTY... EASTERN WILSON COUNTY... * UNTIL 630 PM CDT. * AT 542 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR POTH...AND MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE KOSCIUSKO...SUTHERLAND SPRINGS AND STOCKDALE. LAT...LON 2932 9807 2923 9783 2896 9802 2902 9819 TIME...MOT...LOC 2242Z 203DEG 18KT 2908 9805 $$
1 follow-up statement
513 WWUS54 KEWX 292256 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 556 PM CDT MON APR 29 2013 TXC255-493-292306- /O.CAN.KEWX.SV.W.0090.000000T0000Z-130429T2330Z/ WILSON TX-KARNES TX- 556 PM CDT MON APR 29 2013 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL KARNES AND EASTERN WILSON COUNTIES IS CANCELLED... THE STORM HAS WEAKENED TO BELOW SEVERE STRENGTH. LAT...LON 2932 9807 2923 9783 2896 9802 2902 9819 TIME...MOT...LOC 2256Z 203DEG 18KT 2914 9802 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:34 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 29, 3:34 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 334 PM CDT MON APR 29 2013 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... A MID TO UPPER LEVEL TROUGH IS MOVING ACROSS CENTRAL TEXAS THIS AFTERNOON. THIS IS RESPONSIBLE FOR THE CONVECTION OVER OUR CWA AT THIS TIME. CONVECTION WILL CONTINUE THROUGH THE AFTERNOON AND EVENING AS THE UPPER FEATURE CONTINUES TOWARD THE EAST. ADJUSTED MORNING SOUNDING FROM CORPUS CHRISTI SHOWS AROUND 1000 J/KG OF CAPE WITH WEAK VERTICAL WIND SHEAR. SHEAR IS ALSO VARIED IN DIRECTION...WIND DIRECTIONS VARY IN THE BOUNDARY LAYER. STORMS COULD BE STRONG AND AN ISOLATED SEVERE STORM IS NOT OUT OF THE QUESTION. THIS UPPER SYSTEM WILL BE OUT OF THE AREA TUESDAY AND OUR WEATHER WILL BECOME DOMINATED BY LOW LEVEL SOUTHEASTERLY FLOW. THIS WILL RETURN US TO LATE NIGHT/MORNING CLOUDINESS WITH DECREASING CLOUDS IN THE AFTERNOON. TEMPERATURES WILL BE A BIT WARMER TUESDAY. && .LONG TERM (WEDNESDAY THROUGH MONDAY)... WEDNESDAY WILL BE ABOUT THE SAME AS TUESDAY. BIG CHANGES WILL COME WEDNESDAY NIGHT AND THURSDAY. MODELS CONTINUE TO BE CONSISTENT WITH A STRONG FRONTAL SYSTEM MOVING THROUGH THE REGION. THIS WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. AT THIS TIME...IT DOES NOT LOOK LIKE THERE WILL BE ANY SEVERE WEATHER. WINDS BEHIND THE FRONT WILL BE STRONG AND MAY REQUIRE A WIND ADVISORY THURSDAY MORNING. TEMPERATURES WILL BE MUCH COOLER BEHIND THE FRONT. LOW TEMPERATURES FRIDAY AND SATURDAY WILL BE NEAR RECORDS. SATURDAY LOOKS TO BE THE COOLER MORNING. BY SUNDAY THE SURFACE HIGH WILL MOVE FAR ENOUGH EAST TO ALLOW THE WINDS TO SWITCH BACK AROUND TO THE SOUTHEAST LEADING TO A WARMING TREND THROUGH THE END OF THE FORECAST PERIOD. && .FIRE WEATHER... THE COLD FRONT WILL BRING CRITICAL FIRE WEATHER WINDS THURSDAY BEFORE THE DRY AIR MOVES IN. THEN FRIDAY AND SATURDAY THE DRY WILL SETTLE OVER THE AREA AND THE RELATIVE HUMIDITY WILL DROP TO CRITICAL LEVELS BOTH AFTERNOONS. THIS WILL MEAN ELEVATED FIRE WEATHER CONDITIONS THURSDAY THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 87 65 87 57 / 10 10 0 0 30 AUSTIN BERGSTROM INTL AIRPORT 63 86 64 86 56 / 10 10 0 0 30 NEW BRAUNFELS MUNI AIRPORT 63 87 64 87 57 / 20 10 0 0 30 BURNET MUNI AIRPORT 62 86 65 86 54 / 10 10 0 0 30 DEL RIO INTL AIRPORT 67 92 70 93 58 / - - 0 0 30 GEORGETOWN MUNI AIRPORT 62 85 65 85 55 / 10 10 0 0 30 HONDO MUNI AIRPORT 64 87 66 88 59 / 20 - 0 0 30 SAN MARCOS MUNI AIRPORT 63 85 64 86 57 / 10 10 0 0 30 LA GRANGE - FAYETTE REGIONAL 68 87 67 87 61 / 10 10 0 0 10 SAN ANTONIO INTL AIRPORT 66 85 66 85 59 / 20 10 0 0 30 STINSON MUNI AIRPORT 66 85 66 85 60 / 20 10 0 0 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...24 SYNOPTIC/GRIDS...05 PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, Apr 29, 4:00 AM CDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 400 AM CDT MON APR 29 2013 TXZ171>173-183>194-202>209-217>225-228-300900- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 400 AM CDT MON APR 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 29, 4:29 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
429 PM CDT MON APR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL 5 NNE NEW BRAUNFELS 29.77N 98.09W
04/29/2013 E0.75 INCH COMAL TX NWS EMPLOYEE
&&
EVENT NUMBER EWX1300316
JPBSpecial weather statement, Apr 29, 4:35 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 435 PM CDT MON APR 29 2013 TXZ191-206>208-292230- CALDWELL-COMAL-GUADALUPE-HAYS- 435 PM CDT MON APR 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COMAL...CALDWELL... SOUTHERN HAYS AND GUADALUPE COUNTIES UNTIL 530 PM CDT... AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS FROM NEW BRAUNFELS TO NEAR MARTINDALE...MOVING NORTH AT 15 MPH. ADDITIONAL STRONG THUNDERSTORMS ACROSS THE COASTAL PLAINS WILL CONTINUE TO MOVE NORTH LATE THIS AFTERNOON INTO SOUTHERN GUADALUPE AND SOUTHERN CALDWELL COUNTIES. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CANYON LAKE DAM... SAN MARCOS... MARTINDALE... KYLE... REDWOOD... SATTLER... CANYON CITY... REEDVILLE... MAXWELL... HAYS CITY... LAT...LON 2985 9825 3012 9795 2972 9765 2960 9811 TIME...MOT...LOC 2131Z 187DEG 11KT 2981 9802
Special weather statement, Apr 29, 5:14 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
514 PM CDT MON APR 29 2013
TXZ171-172-292300-
BURNET-LLANO-
514 PM CDT MON APR 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR LLANO AND NORTHWESTERN BURNET
COUNTIES UNTIL 600 PM CDT...
AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SCATTERED STRONG THUNDERSTORMS ACROSS LLANO AND NORTHWESTERN BURNET
COUNTIES. THESE STORMS WERE MOSTLY STATIONARY.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS. HEAVY RAIN AND FREQUENT LIGHTNING ARE
ALSO POSSIBLE. DUE TO THE HEAVY RAIN AND NEARLY STATIONARY MOVEMENT
OF THE STORMS...MINOR FLOODING OF STREETS AND LOW LYING AREAS IS
POSSIBLE THROUGH THIS EVENING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LLANO...
BUCHANAN DAM...
INKS LAKE STATE PARK...
STOLZ...
LONE GROVE...
BLUFFTON...
TOW...
BABY HEAD...
LAKE VICTOR...
VALLEY SPRING...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3054 9840 3056 9890 3093 9891 3093 9843
3095 9846 3100 9845 3104 9808
TIME...MOT...LOC 2211Z 184DEG 8KT 3071 9851Special weather statement, Apr 29, 5:16 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
516 PM CDT MON APR 29 2013
TXZ221-222-292300-
KARNES-WILSON-
516 PM CDT MON APR 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KARNES AND SOUTHWESTERN
WILSON COUNTIES UNTIL 600 PM CDT...
AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF FALLS CITY...OR 13 MILES
SOUTH OF POTH...MOVING NORTH AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
POTH...
FLORESVILLE...
FALLS CITY...
DEWEESVILLE...
HOBSON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2881 9812 2882 9814 2913 9833 2919 9801
2877 9795
TIME...MOT...LOC 2216Z 167DEG 5KT 2890 9812Special weather statement, Apr 29, 5:18 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 518 PM CDT MON APR 29 2013 TXZ220-292300- ATASCOSA- 518 PM CDT MON APR 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ATASCOSA COUNTY UNTIL 600 PM CDT... AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR CHARLOTTE...MOVING NORTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CHARLOTTE... JOURDANTON... PLEASANTON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2900 9877 2899 9846 2870 9844 2871 9877 TIME...MOT...LOC 2218Z 176DEG 13KT 2884 9864
Local storm report, Apr 29, 5:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
532 PM CDT MON APR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 7 WSW FALLS CITY 28.94N 98.13W
04/29/2013 M1.25 INCH WILSON TX CO-OP OBSERVER
QUARTER TO HALF DOLLAR SIZE HAIL
&&
EVENT NUMBER EWX1300317
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 11:43 PM CDT | Special Weather Statement | EWX | Val Verde | 77 min |
| Apr 29, 2:32 PM CDT | Special Weather Statement | EWX | Lavaca | 43 min |
| Apr 29, 3:34 PM CDT | Areal Flood Advisory | EWX | DeWitt, Lavaca | 116 min |
| Apr 29, 3:43 PM CDT | Special Weather Statement | EWX | DeWitt | 47 min |
| Apr 29, 4:21 PM CDT | Special Weather Statement | EWX | Fayette, Gonzales | 54 min |
| Apr 29, 4:28 PM CDT | Areal Flood Advisory | EWX | Gonzales | 2 hr |
| Apr 29, 4:35 PM CDT | Special Weather Statement | EWX | Hays | 55 min |
| Apr 29, 5:14 PM CDT | Special Weather Statement | EWX | Llano | 46 min |
| Apr 29, 5:16 PM CDT | Special Weather Statement | EWX | Wilson | 44 min |
| Apr 29, 5:18 PM CDT | Special Weather Statement | EWX | Atascosa | 42 min |
| Apr 29, 5:21 PM CDT | Severe Thunderstorm Warning | EWX | Karnes, Wilson | 24 min |
| Apr 29, 5:48 PM CDT | Special Weather Statement | EWX | Travis | 42 min |
| Apr 29, 6:01 PM CDT | Special Weather Statement | EWX | Frio | 44 min |
| Apr 29, 6:07 PM CDT | Special Weather Statement | EWX | Bexar | 38 min |
| Apr 29, 6:12 PM CDT | Areal Flood Advisory | EWX | Hays, Travis | 108 min |
| Apr 29, 6:36 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina | 39 min |
| Apr 29, 6:43 PM CDT | Special Weather Statement | EWX | Gillespie | 47 min |
| Apr 29, 6:55 PM CDT | Special Weather Statement | EWX | Bexar, Kendall | 50 min |
| Apr 29, 6:59 PM CDT | Special Weather Statement | EWX | Medina | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.